I SUSPECT LEVOTHYROXINE CAUSED MY HIVES (CHRONIC URTICARIA)
I’ve had hypothyroidism for about 11 years now. I took Levothyroxine for a long time not really feeling much relief but my numbers were "within range". Then about 3 years ago, a Endocronologist told me I should increase the dose to see if I felt better so I started taking a higher dose. My results were still in range when I had them checked, but after about 1-2 months I developed severe hives. I thought it was from a fish I ate the night before. So I went to the dr and they gave me Prednisone, it stopped the hives until I finished the meds then they were right back again. They gave me another dose, same thing. They tried to give a third before I said enough, obviously it wasn’t working. I took Benadryl- nothing. I took another antihistamine and it helped with the symptoms but it didn't cure me. I went to an allergy dr and he said wasn't the fish, was already out of my system and it would be difficult and expensive to pinpoint what I was allergic to. I was like this for over 1 year. I read a lot online to find a connection between something. I came across people having thyroid and hive problems. So I thought maybe it's my Levothyroxine, even though I didn't develop the hives immediately after starting it. I stopped taking it and it was like a miracle. The hives went away and haven’t come back over 2 years now. I didn't take Levothyroxine for about 1 month. Then I changed to Armour thyroid. Now I have been diagnosed with Rheumatoid Arthritis so I don't know if this is related, does anybody have anything similar? As a side note, the Levothyroxine was made in India.
hai iam workman ,presently my age 24 and mt wt 50 and i taking levothyroxine tablets 4 years , 4 years back i have same wt and i looking like a childish and my tsh ,t3 ,t4 results are same so how to increase my body wt and improve body stucture
I was recently diagnosed with Hashimoto's Disease and took Levothyroxine for two months. At the end of the second month I broke out in hives. I told my DR I thought it was the medication and he said he thinks it was something I ate also. I didn't change my daily routine. The only thing that was new was the medication. I have stopped taking Levothyroxine and now take Thyroid Assist. I do not feel like I have to take four hour naps anymore and I lost 13 pounds. I am approaching the end of my 3rd week with hives. Does anyone know how long it takes until they go away. I am frustrated.
If you use this site and search for Hashi's rash you will find numerous references to a rash that seemed to be due to the antibodies of Hashi's. I can't recall all the actions taken by various people, but I do know that taking a moderate dose of selenium has been proven to reduce levels of the antibodies, which should have a beneficial effect. Perhaps other members will have additional suggestions to help get relief.
How long after stopping the synthroid before your hives stopped? My dr also doesnt believe its that but I never had anything like this till the Synthroid, I have been off for 3 weeks and they got worse after almost being gone!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.